Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

July 8, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jul 8, 2021, 4:36 PM CDT for Pearl River County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 4:36 PM CDT (21:36 UTC)
Expired
Jul 8, 2021, 5:00 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS84 KLIX 082136
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
436 PM CDT Thu Jul 8 2021

LAZ039-MSZ077-082200-
Washington-Pearl River-
436 PM CDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND NORTHWESTERN PEARL RIVER COUNTIES...

At 436 PM CDT, a strong thunderstorm was located near Crossroads, or
9 miles west of Poplarville, moving north at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Poplarville.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3076 8961 3081 8979 3096 8979 3091 8951
TIME...MOT...LOC 2136Z 190DEG 11KT 3083 8969 

$$

BL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:15 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 8, 3:15 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
315 PM CDT Thu Jul 8 2021

.SHORT TERM...
Tonight through Sunday...
Tonight, showers and storms will start to diminish just after
sunset. Mostly dry conditions are expected during the overnight
hours tonight and early morning hours tomorrow.

Friday through Sunday, scattered showers and storms and enhanced
rain chances will be possible, especially each afternoon.
Southerly surface winds will help to enhance the warm air and
moisture advection into the area, which will enhance the lifting
in the environment. PW values will be higher than the 75th
percentile on the SPC sounding climatology Friday and Saturday
(2.2 inches and 1.88 inches respectively). Sunday, the PW values
are expected to be below the 75th percentile for the SPC Sounding
Climatology. Upper level divergence, mainly Friday, will help to
enhance buoyancy in the environment, which will also enhance the
rainfall efficiency. Given these parameters and looking at the
models, locally heavy rainfall inside thunderstorm development
will be a concern over the next few days, especially Friday. Higher
rainfall rates will still be possible inside thunderstorm
development, particularly on Friday. Lightning and gusty winds
will also be a concern inside storms for the next few days. And
waterspouts over the marine areas will be possible as well inside
thunderstorm development. MSW

.LONG TERM...
Monday through Thursday...
Early Monday morning through Tuesday, an upper level trough will
move through the area and linger over the region. This trough will
bring enhanced rain chances and more organized weather to our
area, particularly Monday afternoon. PW values are forecast to be
higher than the 75th percentile Monday and Tuesday at around 2.1
and 2.2 respectively. Southerly surface winds will act to enhance
lifting and warm air/moisture advection into the area. Weak upper
level divergence, particularly over the northern portions of our
area, will help to produce more efficient rainfall rates. Overall,
locally heavy rainfall will be a concern Monday into Tuesday, and
high rainfall rates will be possible with this system moving
through, particularly during the afternoon hours. Lightning and
gusty winds will also be possible with this system moving through
the area. And waterspouts will be possible inside thunderstorms
that form over the marine areas Monday and Tuesday.

Wednesday and Thursday, a more normal summertime pattern will
dominate the area. Southerly surface winds will continue to
enhance lifting in the environment. PW values will remain higher
than the 75th percentile for the SPC sounding climatology,
primarily during the afternoon hours these days. Showers and
storms will lead to enhanced rain chances, mainly during the peak
afternoon daytime heating hours Wednesday and Thursday. Due to the
higher moisutre content and PW values, locally heavy rainfall
inside thunderstorm development will still be possible. Lightning
and some gusty winds will be possible inside thunderstorm
development these days. And once again, waterspouts will be
possible inside thunderstorm development over the marine waters.
MSW

&&

.AVIATION...
MVFR conditions prevail at most area airports. Temporary periods
of lower ceilings and visibilities due to showers and storms will
be possible this afternoon and are reflected in the forecast. VFR
conditions will be likely overnight tonight into tomorrow
morning. MVFR conditions will return at most area airports by
mid-day tomorrow and will persist through the end of the forecast
period. MSW

&&

.MARINE...
Winds will be southerly to southeasterly and moderate (<15 knots)
tonight through next Tuesday. Tuesday through Thursday, winds will
be easterly to southeasterly and moderate (<15 knots). Wave
heights will correspond to the wind speeds. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  85  74  89 /  30  70  10  50
BTR  74  86  74  90 /  50  70  20  60
ASD  76  86  75  90 /  40  70  10  50
MSY  78  88  79  91 /  40  70  20  50
GPT  77  86  76  89 /  40  60  10  50
PQL  76  86  75  88 /  30  60  10  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jul 8, 3:55 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
355 PM CDT Thu Jul 8 2021

LAZ034-035-082130-
Pointe Coupee-West Feliciana-
355 PM CDT Thu Jul 8 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WEST
FELICIANA AND CENTRAL POINTE COUPEE PARISHES...

At 354 PM CDT, strong thunderstorms were clustered over New Roads,
moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New Roads, St. Francisville and Morganza.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3060 9143 3062 9163 3085 9165 3083 9128
TIME...MOT...LOC 2054Z 185DEG 19KT 3069 9148

BL
Special weather statement, Jul 8, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
436 PM CDT Thu Jul 8 2021

LAZ039-MSZ077-082200-
Washington-Pearl River-
436 PM CDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON PARISH
IN SOUTHEASTERN LOUISIANA AND NORTHWESTERN PEARL RIVER COUNTIES...

At 436 PM CDT, a strong thunderstorm was located near Crossroads, or
9 miles west of Poplarville, moving north at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Poplarville.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3076 8961 3081 8979 3096 8979 3091 8951
TIME...MOT...LOC 2136Z 190DEG 11KT 3083 8969

BL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:55 PM CDTSpecial Weather StatementLIXPointe Coupee35 min
Jul 8, 6:29 PM CDTSpecial Weather StatementLIXTerrebonne46 min
Jul 8, 5:26 PM CDTSpecial Weather StatementLIXPike34 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.